Alert archive / Minnesota / Winter Storm Watches in 2008

Winter Storm Watch 2, NWS Twin Cities, MN

March 19, 200831 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Mar 19, 2008, 3:00 PM CDT for 31 counties in Minnesota. It took effect at Mar 20, 2008, 4:45 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 3:00 PM CDT (20:00 UTC)
In effect from
Mar 20, 2008, 4:45 AM CDT
Expired
Mar 20, 2008, 1:01 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
All 31 counties

Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 192000
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT WED MAR 19 2008

...HEAVY SNOW IS POSSIBLE FOR WEST CENTRAL INTO SOUTHERN MINNESOTA...

.SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS
A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER
STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO
CHASKA...TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE
MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS...
FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY
AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY EVENING.
IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME
AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED SPOTS RECEIVE
EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW
SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES OCCASIONALLY LESS
THAN ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.


MNZ047-048-054>058-064>070-073>078-082>085-091>093-200400-
/O.NEW.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
300 PM CDT WED MAR 19 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING. 

SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS
A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER
STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO
CHASKA...TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE
MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS...
FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY
AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY EVENING.
IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME
AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED SPOTS RECEIVE
EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW
SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES OCCASIONALLY LESS
THAN ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
TDK
3 follow-up statements
000 
WWUS43 KMPX 200251
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
951 PM CDT WED MAR 19 2008

...HEAVY SNOW IS POSSIBLE FOR WEST CENTRAL INTO SOUTHERN
MINNESOTA...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA FOR THURSDAY NIGHT INTO FRIDAY.

SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS
A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER
STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO
CHASKA...TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE
MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS...
FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY
AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY
EVENING. IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON
FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED
SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW
PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN
VISIBILITIES OCCASIONALLY LESS THAN ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.

MNZ047-048-054>058-064>070-073>078-082>085-091>093-201100-
/O.CON.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
951 PM CDT WED MAR 19 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING. 

SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS
A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER
STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO CHASKA...
TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE MORRIS...
CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS... FAIRMONT...
MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY
AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY
EVENING. IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON
FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED
SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW
PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN
VISIBILITIES OCCASIONALLY LESS THAN ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 200945
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
445 AM CDT THU MAR 20 2008

...LATE SEASON SNOW STORM TO AFFECT MUCH OF CENTRAL AND SOUTH
CENTRAL MINNESOTA...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL
AND SOUTH CENTRAL MINNESOTA FOR THURSDAY NIGHT INTO FRIDAY.

HEAVY SNOWFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY FROM WEST
CENTRAL MINNESOTA INTO SOUTHERN MINNESOTA. SNOWFALL AMOUNTS AROUND
SIX INCHES APPEAR POSSIBLE...WITH ISOLATED HIGHER TOTALS
APPROACHING EIGHT INCHES.

THE WINTER STORM WATCH INCLUDES LOCATIONS SOUTH AND WEST OF AN
ALEXANDRIA...TO MINNEAPOLIS...TO RED WING LINE. SOME OTHER CITIES
INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD
FALLS...FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA THIS
AFTERNOON...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA
THURSDAY EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY
IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH
OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE
ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A
FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN
VISIBILITIES UNDER ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.

MNZ041-049-059-060-201745-
/O.EXA.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/
DOUGLAS-STEARNS-WRIGHT-HENNEPIN-
INCLUDING THE CITIES OF...ALEXANDRIA...ST. CLOUD...MONTICELLO...
MINNEAPOLIS
445 AM CDT THU MAR 20 2008

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING
THROUGH FRIDAY EVENING. 

HEAVY SNOWFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY FROM WEST
CENTRAL MINNESOTA INTO SOUTHERN MINNESOTA. SNOWFALL AMOUNTS AROUND
SIX INCHES APPEAR POSSIBLE...WITH ISOLATED HIGHER TOTALS
APPROACHING EIGHT INCHES.

THE WINTER STORM WATCH INCLUDES LOCATIONS SOUTH AND WEST OF AN
ALEXANDRIA...TO ST CLOUD...TO MINNEAPOLIS LINE. 

THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA THIS
AFTERNOON...AND SPREAD TOWARD EAST CENTRAL MINNESOTA THURSDAY
EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN
NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF
THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE
ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A
FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN
VISIBILITIES UNDER ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MNZ047-048-054>058-064>070-073>078-082>085-091>093-201745-
/O.CON.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
445 AM CDT THU MAR 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING. 

HEAVY SNOWFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY FROM WEST
CENTRAL MINNESOTA INTO SOUTHERN MINNESOTA. SNOWFALL AMOUNTS AROUND
SIX INCHES APPEAR POSSIBLE...WITH ISOLATED HIGHER TOTALS
APPROACHING EIGHT INCHES.

THE WINTER STORM WATCH INCLUDES LOCATIONS SOUTH AND WEST OF AN
ALEXANDRIA...TO MINNEAPOLIS...TO RED WING LINE. SOME OTHER CITIES
INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD
FALLS...FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA THIS
AFTERNOON...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA
THURSDAY EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY
IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH
OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE
ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A
FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN
VISIBILITIES UNDER ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 201801
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
101 PM CDT THU MAR 20 2008

...EARLY SPRING SNOW STORM TO AFFECT CENTRAL AND SOUTH CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN...

.A WINTER STORM WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND
SOUTHERN MINNESOTA...FOR TONIGHT AND FRIDAY. 

THE WINTER STORM WARNING INCLUDES LOCATIONS SOUTH AND WEST OF A
GLENWOOD...LITCHFIELD...TO MINNEAPOLIS...AN RED WING LINE. SOME
OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...
REDWOOD FALLS...FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD.

NORTH OF THE WARNING AREA...A SNOW ADVISORY HAS BEEN ISSUED. THAT
AREA IS LOCATED MAINLY SOUTHWEST OF A LINE FROM LONG PRAIRIE...
ST CLOUD...NEW RICHMOND AND MENOMONIE.

THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA BY THIS EVENING
...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA BY LATE 
THIS EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN
NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF
THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE
ISOLATED SPOTS MAY RECEIVE EIGHT INCHES OF...HEAVY...WET SNOW WITHIN
THE WARNING AREA. LESSER SNOW TOTALS...IN THE 2 TO 5 INCH RANGE
WILL BE FOUND IN THE ADVISORY AREA.

IF YOU WILL BE TRAVELING...LATER TONIGHT AND FRIDAY...BE PREPARED
FOR SLIPPERY ROADS. MAKE SURE YOU SLOW DOWN...SPECIALLY ON
BRIDGES AND RAMPS.

MNZ047-048-054>060-064>070-073>078-082>085-091>093-210215-
/O.UPG.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/
/O.NEW.KMPX.WS.W.0001.080321T0000Z-080322T0000Z/
STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
101 PM CDT THU MAR 20 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

THE WINTER STORM WARNING INCLUDES LOCATIONS SOUTH AND WEST OF A
GLENWOOD...LITCHFIELD...TO MINNEAPOLIS...AND RED WING LINE. SOME
OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...
REDWOOD FALLS...FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD.

THE SNOW IS EXPECTED TO BEGIN IN WEST CENTRAL MINNESOTA THIS EVENING
...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA BY MIDNIGHT.
THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN NATURE DURING
THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF THE DAY ON
FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE ISOLATED
SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW
PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES
UNDER ONE HALF MILE.

IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND
POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN...
ESPECIALLY ON BRIDGES AND RAMPS.


$$

MNZ041-049-210215-
/O.UPG.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/
/O.NEW.KMPX.SN.Y.0007.080321T0000Z-080322T0000Z/
DOUGLAS-STEARNS-
INCLUDING THE CITIES OF...ALEXANDRIA...ST. CLOUD
101 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP DURING THE EVENING ACROSS CENTRAL AND SOUTHERN
MINNESOTA. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY IN THE
ALEXANDRIA...ST CLOUD AND LONG PRAIRIE AREAS BY LATE FRIDAY
AFTERNOON. 

IF YOU WILL BE TRAVELING...BE PREPARED FOR SLIPPERY ROADS LATER
TONIGHT AND FRIDAY. MAKE SURE YOU SLOW DOWN...ESPECIALLY ON
BRIDGES AND RAMPS.


$$

MNZ042-050-051-061>063-WIZ023>026-210215-
/O.NEW.KMPX.SN.Y.0007.080321T0000Z-080322T0000Z/
TODD-BENTON-SHERBURNE-ANOKA-RAMSEY-WASHINGTON-ST. CROIX-PIERCE-
DUNN-PEPIN-
INCLUDING THE CITIES OF...LONG PRAIRIE...FOLEY...ELK RIVER...
BLAINE...ST. PAUL...STILLWATER...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN
101 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM CDT FRIDAY. 

THE SNOW ADVISORY AREA IS LOCATED SOUTH OF A LINE FROM NEAR
ANOKA...TO NEW RICHMOND AND MENOMONIE. SNOW IS EXPECTED TO DEVELOP
ACROSS EAST CENTRAL MINNESOTA AROUND MIDNIGHT...AND OVER WEST
CENTRAL WISCONSIN LATE TONIGHT AND FRIDAY MORNING. BY LATE
FRIDAY...3 TO 5 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE OVER THE
REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 19, 12:57 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 19, 12:57 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 PM CDT WED MAR 19 2008

.DISCUSSION...

SUBSIDENCE AND WEAK HIGH PRESSURE PROVIDING MOSTLY CLEAR SKIES
THIS MORNING...BUT COMBO OF APPROACHING WAVE AND SOME POSSIBILITY
OF CU SHOULD GIVE A MIX OF CLOUDS AND SUN FOR AFTERNOON. MODELS
WEAKEN THE LOW PRESSURE SLIDING THROUGH THE DAKOTAS INTO IA LATER
TODAY AND TONIGHT. JUST THE SOUTHWEST AND FAR SOUTH CENTRAL AND
SOUTHWEST SEE DECENT SATURATION IN THE COLUMN AS THIS WAVE PASSES
BY. HAVE DELAYED THE CHANCE OF PRECIP...BUT KEEP THE SAME GENERAL
AREA. WILL ALSO BE MILD ENOUGH TO SEE A RAIN AND SNOW MIX AS TEMPS
COOL FROM A HIGH IN THE 40S. STRONGER SYSTEM TO MOVE THROUGH THE
AREA THURSDAY AFTERNOON THROUGH FRIDAY WITH MUCH BETTER
PRECIPITABLE WATER TO WORK WITH. LIKE THE TRENDS OF THE
ECMWF/GFS/SREF AS NAM HAS BEEN JUMPING AROUND THE LAST FEW RUNS.
ECMWF AND SREF TAKE A 700 MB LOW GENERALLY ESE ACROSS SOUTHERN MN
WHICH WOULD BE A GOOD TREND FOR SNOW. WARMER 1000-850 THICKNESS
SUPPORTS A RAIN AND SNOW MIX FAR SOUTH OR SOUTHWEST. FRONTOGENETIC
BAND COULD SET UP ACROSS SOUTHERN MN. GENERALLY AGREE WITH HPC OF
POSSIBLE 4 TO 6 INCH SNOWS ACROSS THIS AREA.

CHANCE FOR LIGHT SNOW WILL LINGER INTO THE WEEKEND WITH A COUPLE
OF TROFS IN THE NW FLOW. ENSEMBLE TEMPS FOR THE END OF THE WEEKEND
INTO EARLY NEXT WEEK SHOWING INCREASING UNCERTAINTY...AND POSSIBLE
TREND FOR A COUPLE OF COLDER DAYS. HAVE DROPPED MAX TEMPS A JUST A
BIT FOR SUNDAY. WILL BE INTERESTING TO SEE WHAT DEVELOPS.

&&

.AVIATION.../18Z TAF ISSUANCE/

SHORT WAVE DROPPING SE THROUGH SD AT THIS TIME APPEARS A BIT
STRONGER THAN THE 12Z NAM OR GFS. RUC SEEMS TO HAVE THE BEST
HANDLE ON IT...BUT WEAKENS IT THIS EVENING...AS DO THE OTHER
MODELS...WITH RIDGE MOVING SLOWLY EASTWARD ACROSS MN. ABUNDANT MID
AND HIGH CLOUDINESS. SATURATION DOES NOT APPEAR TO BE TOO
PROMISING. WL KEEP CHC FLURRIES LATE TONIGHT IN SW MN. MAY NEED TO
ADD AXN TO THIS. OTHERWISE LIGHT NW WINDS WILL GRADUALLY SHIFT TO
THE NORTHEAST OVER MOST AREAS... EXCEPT RWF WHERE SFC LOW WL SLIDE
BY TO THE SOUTHWEST.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/TDK
Hazardous weather outlook, Mar 19, 5:20 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 AM CDT WED MAR 19 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
520 AM CDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY...ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA
INTO WEST CENTRAL WISCONSIN. A LOW PRESSURE AREA WILL BE CROSSING
THE ROCKIES AND TRACKING INTO NEBRASKA AND IOWA THURSDAY NIGHT.
EARLY INDICATIONS SUGGEST THAT ACCUMULATIONS OF 3 TO 6 INCHES OF
SNOW ARE QUITE POSSIBLE...IN A CORRIDOR FROM AROUND MORRIS AND
WILLMAR...TO BETWEEN MANKATO AND THE TWIN CITIES...TO NEAR EAU
CLAIRE.

A RAIN AND SNOW MIX IS POSSIBLE OVER PARTS OF SOUTH CENTRAL AND
SOUTHWEST MINNESOTA...WHICH WOULD LIMIT ACCUMULATIONS IN THOSE
AREAS. THIS TYPE OF SYSTEM COULD CAUSE A NARROW BAND OF HEAVIER
SNOW. STAY TUNED TO LOCAL MEDIA AND YOUR NWS OFFICE FOR LATER
STATEMENTS CONCERNING LOCATIONS AND PROJECTED AMOUNTS OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JPR

Nearby

Winter Storm Watches in Minnesota, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.